Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 49, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 20, 2019, 7:28 PM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan. It took effect at May 20, 2019, 9:30 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 20, 2019, 7:28 PM CDT (00:28 UTC)
- In effect from
- May 20, 2019, 9:30 PM CDT
- Expired
- May 23, 2019, 10:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 88 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River at Niagara (NIAW3). The gauge peaked at 13.23 ft at May 22, 2019, 12:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04065106, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
690
WGUS43 KGRB 210028
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
728 PM CDT Mon May 20 2019
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Michigan...Wisconsin...
Menominee River near Niagara affecting Dickinson...Menominee...
Florence and Marinette Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
MIC043-109-WIC037-075-211528-
/O.NEW.KGRB.FL.W.0049.190521T0230Z-190524T0300Z/
/NIAW3.1.ER.190521T0230Z.190521T1800Z.190523T0900Z.NO/
728 PM CDT Mon May 20 2019
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Menominee River near Niagara.
* At 6:15 PM Monday the stage was 12.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 14.0 feet by tomorrow early afternoon. The river will fall
below flood stage by Thursday morning.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
Protestant Church.
&&
LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
4575 8820 4587 8817
$$4 follow-up statements
532
WGUS83 KGRB 211516
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1016 AM CDT Tue May 21 2019
...The Flood Warning continues for the following rivers in
Michigan...Wisconsin...
Menominee River near Florence affecting Dickinson...Iron and
Florence Counties
Menominee River near Niagara affecting Dickinson...Menominee...
Florence and Marinette Counties
Menominee River near McAllister affecting Menominee and Marinette
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
MIC043-071-WIC037-220616-
/O.EXT.KGRB.FL.W.0047.000000T0000Z-190523T0900Z/
/FLOW3.1.ER.190520T1223Z.190521T1400Z.190522T2100Z.NO/
1016 AM CDT Tue May 21 2019
The Flood Warning continues for
The Menominee River near Florence.
* At 10:00 AM Tuesday the stage was 9.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by
tomorrow afternoon.
* Impacts at 10.0 feet. Floodwaters reach a few homes and cottages
along Runbers Road.
&&
LAT...LON 4596 8820 4592 8806 4576 8806 4584 8821
$$
MIC043-109-WIC037-075-220616-
/O.EXT.KGRB.FL.W.0049.000000T0000Z-190523T1200Z/
/NIAW3.1.ER.000000T0000Z.190521T1800Z.190522T1800Z.NO/
1016 AM CDT Tue May 21 2019
The Flood Warning continues for
The Menominee River near Niagara.
* At 8:15 AM Tuesday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will remain nearly steady through early Wednesday
morning, then slowly fall through the weekend.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
Protestant Church.
&&
LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
4575 8820 4587 8817
$$
MIC109-WIC075-220616-
/O.EXT.KGRB.FL.W.0048.000000T0000Z-190526T0600Z/
/MCAW3.1.ER.190521T1105Z.190523T0000Z.190525T1200Z.NO/
1016 AM CDT Tue May 21 2019
The Flood Warning continues for
The Menominee River near McAllister.
* At 8:15 AM Tuesday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 16.5 feet by
tomorrow evening. The river will fall below flood stage Saturday
morning.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive
west of Wallace in Menominee County...Michigan. Water approaches
South Park Road east of Porterfield.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$365
WGUS83 KGRB 220232
FLSGRB
Flood Statement
National Weather Service Green Bay WI
932 PM CDT Tue May 21 2019
...The Flood Warning continues for the following rivers in
Michigan...Wisconsin...
Menominee River near Niagara affecting Dickinson...Menominee...
Florence and Marinette Counties
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Wisconsin River below Wausau affecting Marathon County
Menominee River near Florence affecting Dickinson...Iron and
Florence Counties
Menominee River near McAllister affecting Menominee and Marinette
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC073-221732-
/O.CON.KGRB.FL.W.0046.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.190520T0744Z.190521T0010Z.000000T0000Z.UU/
932 PM CDT Tue May 21 2019
The Flood Warning continues for
The Wisconsin River below Wausau.
* At 9:10 PM Tuesday the stage was 1167 feet.
* Flood stage is 1167 feet.
* Impacts at 1167 feet. Waters approaches buildings in DC Everest
Park and Oak Island Park.
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$
MIC043-071-WIC037-221732-
/O.CON.KGRB.FL.W.0047.000000T0000Z-190523T0900Z/
/FLOW3.1.ER.190520T1223Z.190521T1400Z.190522T2100Z.NO/
932 PM CDT Tue May 21 2019
The Flood Warning continues for
The Menominee River near Florence.
* At 9:00 PM Tuesday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by
tomorrow afternoon.
* Impacts at 10.0 feet. Floodwaters reach a few homes and cottages
along Runbers Road.
&&
LAT...LON 4596 8820 4592 8806 4576 8806 4584 8821
$$
MIC043-109-WIC037-075-221732-
/O.EXT.KGRB.FL.W.0049.000000T0000Z-190523T0800Z/
/NIAW3.1.ER.000000T0000Z.190521T2215Z.190522T1400Z.NO/
932 PM CDT Tue May 21 2019
The Flood Warning continues for
The Menominee River near Niagara.
* At 8:15 PM Tuesday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by
tomorrow late morning.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
Protestant Church.
&&
LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
4575 8820 4587 8817
$$
MIC109-WIC075-221732-
/O.CON.KGRB.FL.W.0048.000000T0000Z-190526T0600Z/
/MCAW3.1.ER.190521T1105Z.190522T1800Z.190525T1200Z.NO/
932 PM CDT Tue May 21 2019
The Flood Warning continues for
The Menominee River near McAllister.
* At 8:15 PM Tuesday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 16.5 feet by
tomorrow early afternoon. The river will fall below flood stage
Saturday morning.
* Impacts at 15.0 feet. Water covers the boat docks near the river
gauge and there is extensive flooding of wooded lowland areas.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$554
WGUS83 KGRB 221548
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1048 AM CDT Wed May 22 2019
...The Flood Warning continues for the following rivers in
Michigan...Wisconsin...
Menominee River near Florence affecting Dickinson...Iron and
Florence Counties
Menominee River near Niagara affecting Dickinson...Menominee...
Florence and Marinette Counties
Menominee River near McAllister affecting Menominee and Marinette
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued this evening.
&&
MIC043-071-WIC037-230648-
/O.EXT.KGRB.FL.W.0047.000000T0000Z-190523T1200Z/
/FLOW3.1.ER.190520T1223Z.190521T1400Z.190523T0000Z.NO/
1048 AM CDT Wed May 22 2019
The Flood Warning continues for
The Menominee River near Florence.
* At 10:00 AM Wednesday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river is expected to fall below flood stage this
afternoon or tonight.
* Impacts at 9.0 feet. Flooding is confined to lowland and wooded
land.
&&
LAT...LON 4596 8820 4592 8806 4576 8806 4584 8821
$$
MIC043-109-WIC037-075-230648-
/O.EXT.KGRB.FL.W.0049.000000T0000Z-190523T1500Z/
/NIAW3.1.ER.000000T0000Z.190521T2215Z.190522T2100Z.NO/
1048 AM CDT Wed May 22 2019
The Flood Warning continues for
The Menominee River near Niagara.
* At 10:15 AM Wednesday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage this
afternoon or tonight.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
Protestant Church.
&&
LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
4575 8820 4587 8817
$$
MIC109-WIC075-230648-
/O.EXT.KGRB.FL.W.0048.000000T0000Z-190526T1500Z/
/MCAW3.1.ER.190521T1105Z.190523T0000Z.190525T2100Z.NO/
1048 AM CDT Wed May 22 2019
The Flood Warning continues for
The Menominee River near McAllister.
* At 10:15 AM Wednesday the stage was 16.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 16.5 feet by this
evening. The river will fall below flood stage Saturday afternoon.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive
west of Wallace in Menominee County...Michigan. Water approaches
South Park Road east of Porterfield.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$236
WGUS83 KGRB 230157
FLSGRB
Flood Statement
National Weather Service Green Bay WI
857 PM CDT Wed May 22 2019
...The Flood Warning is cancelled for the following rivers in
Michigan...Wisconsin...
Menominee River near Niagara AFFECTING Dickinson...Menominee...
Florence and Marinette Counties
...The Flood Warning continues for the following rivers in
Michigan...Wisconsin...
Menominee River near McAllister affecting Menominee and Marinette
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
MIC043-109-WIC037-075-230227-
/O.CAN.KGRB.FL.W.0049.000000T0000Z-190523T1500Z/
/NIAW3.1.ER.000000T0000Z.190521T2215Z.190522T1821Z.NO/
857 PM CDT Wed May 22 2019
The Flood Warning is cancelled for
The Menominee River near Niagara.
* At 7:15 PM Wednesday the stage was 12.3 feet.
* Flood stage is 13.0 feet.
* Forecast...the river will continue to fall to 11.3 feet by Friday
morning.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
Protestant Church.
&&
LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
4575 8820 4587 8817
$$
MIC109-WIC075-231656-
/O.EXT.KGRB.FL.W.0048.000000T0000Z-190526T0400Z/
/MCAW3.1.ER.190521T1105Z.190523T0600Z.190525T1000Z.NO/
857 PM CDT Wed May 22 2019
The Flood Warning continues for
The Menominee River near McAllister.
* At 7:15 PM Wednesday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 16.5 feet by
after midnight tomorrow. The river will fall below flood stage
Saturday morning.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive
west of Wallace in Menominee County...Michigan. Water approaches
South Park Road east of Porterfield.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 20, 6:59 PM CDT, 29 minutes earlier.
Area forecast discussion, May 20, 6:59 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 659 PM CDT Mon May 20 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 242 PM CDT Mon May 20 2019 The main forecast issues center around frost/freeze tonight and how fast to introduce the next chance of rain showers to central WI Tuesday afternoon. The 19Z MSAS surface analysis showed high pressure over the Upper MS Valley. The cold front that moved through the area yesterday had made its way to the Ohio Valley, but has begun to stall. Visible satellite imagery indicated instability cu field over the southeast half of WI, while the northwest half of the state had started to clear out. Any daytime cumulus clouds are expected to disappear early this evening with the loss of daytime heating, along with winds becoming light and variable. High pressure to stretch from western Ontario southeast into the Great Lakes tonight with only some high clouds overhead from our next system organizing over the southern Plains. The air mass aloft is rather cool by late May standards and with light winds, temperatures will fall into the upper 20s to lower 30s north, upper 30s to lower 40s south. There could be some patchy frost over the colder spots of central WI, but not widespread enough to warrant a headline. Northern WI will see the frost/freeze, however since the growing season has not officially commenced, no headlines will be issued. That being said, anyone with sensitive plants in northern or central WI may want to bring them indoors or cover them tonight. The high pressure is forecast to slide toward the eastern Great Lakes on Tuesday and this will allow for our next system to lift northeast into the central Plains/mid-MS Valley. Clouds are expected to gradually increase across northeast WI with a chance that the leading edge of WAA-induced light rain showers could reach central WI by late afternoon. A dry feed of air from the departed high pressure should slow the advance of the rain, thus the bulk of the precipitation will likely hold off until Tuesday night. Max temperatures to range from the middle 50s near Lake MI, to the lower to middle 60s north (more sunshine initially). .LONG TERM...Tuesday Night Through Monday Issued at 242 PM CDT Mon May 20 2019 Main concern in the extended forecast will be the potential for additional rainfall and continued elevated flows on area rivers. In addition, temperatures are expected to warm to above average levels for the last half of the work week with increasing chances for thunderstorms. Tuesday night and Wednesday: Broad/dry high pressure will steadily slide off to the east/northeast of the area Tuesday night. Dry air will continue to filter into the area on east winds through the evening hours, which will likely slow the onset of the next batch of rainfall poised to move in late Tuesday night into Wednesday. A strong surface low and upper-level low is expected to lift from the central Plains Tuesday night, to the northern Plains by Wednesday afternoon. As this happens, a warm front will lift northward and through much of WI through this time period. Increased moisture flow into the area, along with isentropic upglide/forcing on WAA, will lead to increasing chances of showers and Thunderstorms. This will be mainly late Tuesday night into early Wednesday. Added forcing from the left-exit region of an upper-level jet will help to evacuate mass from the atmosphere in the upper levels, leading to increased broad scale forcing. The area will be under the dry slot Wednesday afternoon, which will allow for a brief break in the precipitation coverage, although some isolated to showers/thunderstorms may develop later in the day, especially west and north-central. Most locations can expect to see around a half inch of rainfall, except higher amounts near any thunderstorms. Outside of showers and thunderstorms, warmer temperatures are expected to advect northward with most locations warming into the mid/upper 60s to low 70s for Wed. afternoon. Tuesday night lows will be mainly in the 40s. Wednesday night into Thursday: The aforementioned low pressure centers are expected to shift eastward, crossing northwest WI and much of Upper MI. The better/deeper moisture and better forcing will lift north of much of the CWA, keeping most of the showers and thunderstorms across northern MN/Upper MI/Lake Superior for this time period. If any showers do form, the best chance of seeing these would be near the WI/Upper MI border Wednesday night. High pressure will then build across the area late Thursday into Thursday evening. Otherwise, overnight lows will be in the upper 40s to low 50s with high temperatures warming into the upper 70s to near 80 Thursday. Thursday night into Friday: The next low pressure system is expected to lift northward through the Plains once again, lifting a warm front through much of WI late Thursday night through the day Friday. This will lead to another round of showers and Thunderstorms from Friday morning through late Friday afternoon. If the clouds clear from early day showers and thunderstorms, then stronger afternoon thunderstorms will become increasingly likely as instability increases and directional/speed shear values also increase. In addition, there will also be some upper-level jet support during the late afternoon hours. This will be behind the departing warm front and ahead of the approaching cold front. Early in the day, it looks like a shortwave will slide through the area; however, it looks like the afternoon convection would be lacking a mid-level shortwave. This may change, which is common as this largely depends on convection placement along and ahead of the system within 24 hours of the system passing through. Overall details will need to be worked out as we get closer to the end of the week, but it will be worth keeping an eye on over the next few days. Temps will continue to be above normal with afternoon highs running into the upper 70s and low 80s with overnight lows only dropping into the upper 40s and low 50s. The rest of the extended: Much of the CWA looks to be between systems through much of the upcoming weekend. This would give fairly quiet weather for this time period. The next chance of rain/thunderstorms would be Sunday night into next Monday. At this point, will stick with a consensus of the models, keeping the weekend dry with temperatures in the upper 60s to mid 70s. Overnight lows expected to be in the upper 40s. && .AVIATION...for 00Z TAF Issuance Issued at 657 PM CDT Mon May 20 2019 Good flight conditions are expected to last into tomorrow afternoon as high pressure slowly departs off to the east. Clouds will thicken and lower, especially tomorrow. But ceilings should remain VFR until tomorrow evening. && .HYDROLOGY... Issued at 242 PM CDT Mon May 20 2019 Area rivers/streams continue to rise due to heavy rainfall from this past weekend. While most rivers are forecast to remain below flood stage, additional rainfall later this week will keep the rivers elevated. In addition, the release of water from dams along the Wisconsin and Menominee rivers will generate fast flows downstream. Anyone living near rivers/streams should keep abreast of the latest weather information and be prepared to seek higher ground should any flooding occur. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Cooley AVIATION.......Skowronski HYDROLOGY......Kallas
Hazardous weather outlook, May 20, 2:43 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 243 PM CDT Mon May 20 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 243 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Areas of frost will develop over northern Wisconsin tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible during the latter half of the work week, with the best chance occurring late Thursday night into Friday. Some of the storms may be strong Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-211945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 243 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible during the latter half of the work week, with the best chance occurring on Friday. Some of the storms may be strong Friday afternoon and evening. Kallas/Cooley
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:08 AM CDT | Small Craft Advisory | GRB | 38 hr |
Nearby
River Flood Warnings in Wisconsin, 2019River Flood Warnings in Michigan, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.